Estimated confidence procedures for multivariate normal means

Journal Article (Journal Article)

In estimation of a p-variate normal mean with identify covariance matrix, confidence sets recentered at Stein-type estimators have larger coverage probability then the usual confidence ellipsoids (see Hwang and Casella (1982)). However, the minimum coverage probability (say 1 - α) of these improved sets is identical to that of the usual sets, so that only 1 - α can be actually reported. Data dependent estimated confidence coefficients, 1 - ─ťa(X), can be found which (I) have frequentist validity, (II) are always larger than 1 - α, and (III) dominate the report of 1 - α via quadratic scoring. © 1989.

Full Text

Duke Authors

Cited Authors

  • Lu, KL; Berger, JO

Published Date

  • January 1, 1989

Published In

Volume / Issue

  • 23 / 1

Start / End Page

  • 1 - 19

International Standard Serial Number (ISSN)

  • 0378-3758

Digital Object Identifier (DOI)

  • 10.1016/0378-3758(89)90035-9

Citation Source

  • Scopus